Appearance of 4 Degree Rash While Treating Advanced Lung Cancer with Icotinib – Whether to Stop the Drug: A Case Report

Appearance of 4 Degree Rash While Treating Advanced Lung Cancer with Icotinib – Whether to Stop the Drug: A Case Report

Review Data

Q: Is the topic relevant to the journal area of interest? Is it contemporary and interesting for

researchers?

A: Excellent

 

Abstract & Keywords

Q: Are all required components included in the abstract? Are the keywords appropriately chosen?

A: Very good

 

Goal

Q: Is the goal explicitly stated in the Introduction? Is its formulation clear and unambiguous?

A: Very good

 

Structure

Q: Is the paper's structure coherent? Is it in coherence with the goal of the paper?

A: Very good

 

Tools and Methods

Q: Are methods the author uses adequate and well used?

A: Very good

 

Discussion & Conclusion

Q: Is it related to the results presented before? Do you consider them as coherent?

A: Very good

 

Comments:

The case description is adequate, and the Discussion covers the implications of the findings of the present case in necessary detail. The authors infer that icotinib can be used as a choice for the treatment of advanced non-small cell lung cancer, the rash may be a good prognostic sign, and the need to discontinue targeted therapy in case of severe adverse reactions need to be further explored.

 

Literature

Q: Does the author utilize relevant literature?

A: Good

 

Author's knowledge

Q: What is the level of the author’s knowledge? Does the author utilize all recent contributions relevant to the topic?

A: Good

 

Length

Q: Is the length of the paper adequate to the significance of the topic? Do you suggest shortening the paper without losing its value?

A: Good

 

Figures & Tables

Q: Does the author use them suitably? Are legend and notations clear?

A: Very good

 

Writing style

Q: Is it clear and understandable?

A: Weak

Comments: Several language issues were noted –

·       In the title, “appears” must be replaced with “appearance”, and “when” must be replaced with “while”.

·       Throughout the text, “appeared” must be replaced with “developed”.

·       Some sentences are incorrectly constructed, therefore making no sense –

§  the last sentence of the Abstract, “Thus, we would like to emphasize the importance that when patients occurred adverse reactions of 3-4 degree rash, whether need to stop drug” must be replaced with “Thus, we would like to emphasize the importance of deciding whether to stop the drug when patients developed adverse reactions of 3-4 degree rash

§  the 3rd sentence of the Introduction “In terms of efficacy, the efficacy of icotinib and gefitinib are equivalent but better security” must be replaced with “In terms of efficacy, icotinib and gefitinib are equivalent, but icotinib has a better security

§  the 4th sentence of the Introduction “Therefore, if the patients is EGFR mutation and elderly who can not tolerate chemotherapy, icotinib is more appropriate” must be replaced with “Therefore, for patients with EGFR mutation and the elderly who cannot tolerate chemotherapy, icotinib is more appropriate

§  the 1st sentence of the 1st paragraph of the Case Report “The patient is a 75-years old male due to "recurrent cough, sputum for more than 30 years, and then increased with left chest pain more than 4 months" admitted” must be replaced with “The patient, a 75-year-old male with “recurrent cough, sputum for more than 30 years, and then increased with left chest pain more than 4 months” was admitted

§  the 3rd sentence of the 2nd paragraph of Case Report “We recommend that patient stop taking icotinib, but who refused to do because of worrying about rapid recurrence and metastasis” must be replaced with “We recommended that patient stops taking icotinib, but he refused, worrying about rapid recurrence and metastasis

§  the 2nd sentence of the last paragraph of the Discussion “And that whether need to discontinue targeted therapy when severe adverse skin reactions occur, clinical workers need to be further explored” must be replaced with “Clinical workers need to further explore whether targeted therapy should be discontinued when severe adverse skin reactions occur”.

·       In the 3rd sentence of the Abstract and the Significant finding of the study, “lead to” must be removed.

·       In What this study adds, “occurred” must be replaced with “developed”, and “there is a” must be inserted before “need”.

·       In the 1st sentence of the Introduction, “generation of EGFR-TKI” must be replaced with “first-generation EGFR-TKI”, and “drugs” must be replaced with “drug”.

·       In the 3rd sentence of the 1st paragraph of Case Report, “an” must be replaced with “a”, and “which was cytology test” must be replaced with “the cytology test showed”.

·       In the 4th sentence of the 1st paragraph of Case Report, “to” must be removed.

·       In the 1st sentence of the 2nd paragraph of Case Report, “for” must be inserted before “7 days”, and “without” must be replaced with “he did not receive”.

·       In the last sentence of the last paragraph of Discussion, “to support” must be replaced with “for that”.

·       In the Funding, “Provence” must be replaced with “Province”.

 

Further comments on the paper

Comments: This is a report of a case of a 75-year-old man with advanced lung cancer who developed 4 degree rash as a severe adverse reaction to taking icotinib but refused to stop the drug; through anti-infection treatment and symptomatic nursing he recovered, the rash disappeared and he achieved a better prognosis. The report weighs in on the question of whether one needs to stop the drug in case of adverse reactions of 3-4 degree rash, although further clinical trials are a requisite. Also, the rash appeared and the severity of EGFR-TKIs seem to be clinically beneficial markers.

 

Q: Would you recommend this manuscript for further publication?

A: Yes - Suitable to be published

If you have any questions and clarifications you can write to the journal.

Thanks,
Science Repository Team

 
 

Author Info

Corresponding Author
Jie Lin
Department of Medical Oncology, The Second Affiliated Hospital of Kunming Medical University, Kunming, China

Article Info

Article Type
Case Report
Publication history
Received: Wed 18, Nov 2020
Accepted: Wed 02, Dec 2020
Published: Mon 14, Dec 2020
Copyright
© 2021 Jie Lin. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. Hosting by Science Repository.
DOI: 10.31487/j.ACO.2020.03.02